Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 25, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 25, 2021, 8:39 PM EDT for Palm Beach County, Florida. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2021, 8:39 PM EDT (00:39 UTC)
Expired
Aug 25, 2021, 9:45 PM EDT
In force
66 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
50

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 9:11 PM EDTMARINE TSTM WIND 451 N Juno Beach, FLA MARINE THUNDERSTORM WIND GUST OF 39 KT / 45 MPH WAS RECORDED BY MESONET STATION XJUP JUNO BEACH PIER.
Aug 25, 9:12 PM EDTMARINE TSTM WIND 471 Ne Boca Raton, FLA MARINE THUNDERSTORM WIND GUST OF 41 KT / 47 MPH WAS RECORDED BY THE MESONET STATION XBOC BOCA RATON.
Aug 25, 9:15 PM EDTTSTM WND GST 453 Nnw Boynton Beach, FLA THUNDERSTORM WIND GUST OF 45 MPH WAS RECORDED BY MESONET STATION AR978 BOYNTON BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS82 KMFL 260039
SPSMFL

Special Weather Statement
National Weather Service Miami FL
839 PM EDT Wed Aug 25 2021
 
FLZ067-068-168-260145-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
839 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of eastern Palm Beach
County through 945 PM EDT...

At 838 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing funnel clouds along a line
extending from 28 miles east of Juno Beach to 29 miles east of Palm
Beach to 25 miles east of Ocean Ridge to 9 miles east of Highland
Beach. Movement was west at 35 to 40 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
Beach, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean Ridge,
Greenacres, Royal Palm Beach, Parkland, Palm Springs and North Palm
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2630 8004 2631 8008 2632 8008 2633 8010
      2633 8050 2667 8044 2696 8042 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 0038Z 094DEG 35KT 2695 7960 2661 7957 2644 7965 2637
7992

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 7:57 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 25, 7:57 PM EDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
757 PM EDT Wed Aug 25 2021

.UPDATE...
The upper level low will continue to move over South Florida
tonight. This will continue to all for rounds of showers and
thunderstorms to affect South Florida tonight. AT this time, it
looks like the east coast metro areas will see most of the
activity late this evening into the early morning hours before
shifting into the western areas of South Florida around Sunrise
Thursday into Thursday morning. Therefore, the POPs will remain
in the scattered to numerous range over the eastern areas tonight
shifting to the western areas Thursday morning. A few of the
storms could still be strong with gusty winds tonight into
Thursday morning over South Florida.

The winds over the Atlantic, Gulf of Mexico and Biscayne Bay
waters will remain around 20 knots tonight with Lake Okeechobee in
the 15 to 20 knots. Therefore, the SCA will remain up for most of
South Florida waters tonight, except for Lake Okeechobee where an
SCEC will remain in effect.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.Aviation...
The moderate easterly winds will continue over the TAF sites
tonight. VCSH will continue through this evening before going to
VCTS after 03Z. The only exception is at KAPF taf site where the
evening will remain dry then VCSH after 06Z. The ceiling and vis
will remain in VFR conditions but could fall down into MVFR or
even IFR conditions with the passage of the showers and
thunderstorms.

&&

.PREV DISCUSSION... (Issued 258 PM EDT Wed Aug 25 2021)

SHORT TERM (Today through Thursday)...
The mid-level trough is evident on satellite water vapor imagery
over the northwestern Bahamas this afternoon. A couple of rounds of
convection have made their way across the Atlantic into South
Florida so far with strong wind gusts and frequent lightning. The
pocket of drier air at the mid-levels combined with colder
temperatures have provided a stout environment for any convection
that develops into that cold pocket aloft to produce strong wind
gusts.

Widespread gusts above 40 mph have been reported with the first
couple of rounds, mainly from outflows from decaying convection.
Some stronger winds (50+ mph) have also been reported with isolated
strong to severe cells. The surface environment has allowed for
strong outflows to propagate outwards for quite some distances.
Expect some lulls, possibly one this afternoon, with activity
picking up again at some point by the evening. Another round could
materialize overnight around 06z. The threat of strong wind gusts
and frequent lightning activity will remain with a concern into
Thursday. As the disturbance cross the region, convective coverage
will pick up with a potentially wet and stormy start to Thursday. As
the feature moves into the Gulf later in the day, rain chances will
begin to diminish from east to west.

Temperatures outside of convection will remain fairly warm with most
areas rising into the lower 90s. Some inland areas could reach into
the mid 90s but the additional cloud cover should help keep
temperatures a little cooler on Thursday compared to today. Observed
dewpoints have been running lower than most guidance, so trended
closer to the lower end of the guidance envelope through the evening
hours...

LONG TERM (Friday-Early Next Week)...

As the upper-level low exits the region some drier air in the mid-
levels will work into the region. High pressure will remain at the
surface with increased east/southeasterly wind flow across the area.
Friday a more typical summertime pattern will set up across the area
with scattered showers and storms over the east coast and Atlantic
waters before shifting towards the interior and Gulf coast in the
afternoon and evening.

As we move into the weekend, another impulse of moisture looks to
move into the region. Therefore, with increased moisture scattered
to numerous showers and storms particularly in the afternoon and
evening. Southeasterly wind flow will favor the interior and west
coast of South Florida. A typical summertime pattern will continue
through the early part of the week with scattered showers and
thunderstorms across the area.

High temperatures will be in the low to mid 90s with heat index
values into the triple digit each afternoon.

AVIATION(18Z TAFS)...
The winds will remain breezy to windy from the easterly direction
today before decreasing to 10 to 15 knots tonight. Showers and
thunderstorms will be on an uptick later this afternoon into
tonight, as an upper level low moves across South Florida from the
Bahamas. There will more likely be AMD later this afternoon into
tonight at the TAF sites for the showers and thunderstorms.

MARINE...
As the mid-level disturbance passes across the region, the surface
feature associated with the disturbance will lead to a tightening
pressure gradient which will allow for an easterly wind surge to
deteriorate marine conditions. The Small Craft Advisories have been
expanded to include all the local Atlantic and Gulf coastal waters
including Biscayne Bay. Small craft on Lake Okeechobee should
exercise caution as gusty winds could create bouts of hazardous
conditions there as well, particularly overnight. This wind threat
is outside of convection which could also be stout with gusts above
40 knots possible. As the disturbance enters the Gulf by late week,
conditions should begin to improve as the wind subsides.

BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase, especially across the
east coast beaches, through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  80  90 /  70  30  30  50
West Kendall     77  91  78  91 /  70  30  30  40
Opa-Locka        77  91  79  90 /  70  30  30  50
Homestead        77  90  78  89 /  70  20  30  40
Fort Lauderdale  79  89  80  89 /  70  30  40  50
N Ft Lauderdale  78  89  80  89 /  80  30  40  50
Pembroke Pines   77  90  78  90 /  70  30  30  50
West Palm Beach  76  90  78  90 /  80  40  40  60
Boca Raton       79  89  79  89 /  80  30  40  50
Naples           76  92  77  92 /  60  60  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.

&&

Update/Aviation...BNB
Tonight/Thursday and Marine...RAG
Thursday Night through Wednesday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 25, 8:20 PM EDT, 19 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
820 PM EDT Wed Aug 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
820 PM EDT Wed Aug 25 2021

...High Risk Of Rip Currents East Coast Beaches Of South Florida...
...Scattered Storms Are Expected Tonight With Gusty Winds...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a high risk of rip currents along the Atlantic
beaches of South Florida.

Thunderstorms: Scattered thunderstorms are forecast for tonight,
with locally gusty winds, frequent lightning, and heavy rainfall
possible.

Wind: Sustained winds of 20 knots or greater with higher gusts are
forecast across portions of the Atlantic and Gulf waters tonight with
a Small Craft Advisory in effect. Locally gusty winds will be
possible with the stronger showers and thunderstorms especially over
the metro areas of South Florida.

Waterspouts: Waterspouts will be possible with showers and storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hazardous marine and beach conditions will continue through at least
Thursday due to enhanced easterly winds. A few strong storms will be
possible across the area as a mid-level disturbance moves through the
region.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 25, 3:11 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Wed Aug 25 2021

FLZ063-251945-
Glades FL-
311 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Glades
County through 345 PM EDT...

At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles east of Venus, or 9 miles northwest of
Lakeport, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palmdale and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2706 8101 2683 8149 2703 8151 2703 8134
      2704 8133 2703 8133 2703 8127 2712 8127
      2712 8117 2721 8117 2721 8109
TIME...MOT...LOC 1911Z 076DEG 19KT 2709 8123

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB
Local storm report, Aug 25, 4:29 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     MARINE TSTM WIND 2 E WILTON MANORS       26.16N 80.10W
08/25/2021  E40 MPH          BROWARD            FL   BROADCAST MEDIA

            *** 1 FATAL ***
            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 2 E WILTON MANORS. BROADCAST MEDIA,
            WSVN, REPORTED THAT A KITESURFER IS
            PRONOUNCED DEAD DUE TO SIGNIFICANT INJURIES
            SUSTAINED AFTER BEING BLOWN OFF COURSE AT
            FORT LAUDERDALE BEACH. OFFICIALS SAID THE
            MAN WAS KITESURFING WHEN THE WIND SUDDENLY
            PICKED UP AND LAUNCHED HIM INTO A NEARBY
            BUILDING. THERE WERE STRONG, GUSTY
            THUNDERSTORMS AND WINDS IN THE AREA AT THE
            TIME OF THE INCIDENT. FORT LAUDERDALE FIRE
            RESCUE RUSHED THE MAN TO BROWARD HEALTH
            MEDICAL CENTER, WHERE HE WAS LATER
            PRONOUNCED DEAD DUE TO INJURIES SUSTAINED
            FROM THE INCIDENT.

&&

SRB
Special weather statement, Aug 25, 6:25 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
625 PM EDT Wed Aug 25 2021

FLZ073-074-173-174-252315-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
625 PM EDT Wed Aug 25 2021

...Strong showers and a few embedded thunderstorms will impact
portions of Northeast and Eastern Miami-Dade County through 715 PM EDT...

At 623 PM EDT, National Weather Service meteorologists were tracking
strong showers and a few embedded thunderstorms along a line extending
from 24 miles east of Sunny Isles Beach to near Homestead Bayfront Park
Movement was west southwest at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Surfside, Homestead General Airport, Miami Gardens,
Virginia Key, Homestead Miami Speedway, Black Point, The Redland,
Kendall, Hallandale, North Miami, Doral, North Miami Beach and
Aventura.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2588 8004 2544 8032 2543 8068 2595 8032
      2597 8012 2598 8012 2599 8004
TIME...MOT...LOC 2223Z 086DEG 28KT 2593 7973 2547 8035

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER
Special weather statement, Aug 25, 8:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
839 PM EDT Wed Aug 25 2021

FLZ067-068-168-260145-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
839 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of eastern Palm Beach
County through 945 PM EDT...

At 838 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing funnel clouds along a line
extending from 28 miles east of Juno Beach to 29 miles east of Palm
Beach to 25 miles east of Ocean Ridge to 9 miles east of Highland
Beach. Movement was west at 35 to 40 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
Beach, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean Ridge,
Greenacres, Royal Palm Beach, Parkland, Palm Springs and North Palm
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2630 8004 2631 8008 2632 8008 2633 8010
      2633 8050 2667 8044 2696 8042 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 0038Z 094DEG 35KT 2695 7960 2661 7957 2644 7965 2637
7992

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:01 PM EDTSpecial Marine WarningMFL89 min
Aug 25, 9:04 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach41 min
Aug 25, 9:42 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 25, 9:45 PM EDTSpecial Marine WarningMFL90 min
Aug 25, 9:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Aug 25, 9:51 PM EDTSpecial Marine WarningMFL84 min
Aug 25, 10:52 PM EDTSpecial Weather StatementMFLGlades53 min
Aug 25, 11:27 PM EDTSpecial Weather StatementMFLBroward33 min
Aug 26, 12:04 AM EDTSpecial Weather StatementMFLPalm Beach41 min
Aug 26, 12:07 AM EDTSpecial Marine WarningMFL53 min
Aug 26, 12:42 AM EDTSpecial Weather StatementMFLBroward33 min
Aug 26, 1:27 AM EDTSpecial Weather StatementMFLPalm Beach63 min
Aug 26, 1:58 AM EDTSpecial Weather StatementMFLMartin32 min
Aug 26, 2:00 AM EDTSpecial Marine WarningMFL30 min
Aug 26, 2:23 AM EDTSpecial Weather StatementMFLPalm Beach67 min
Aug 26, 2:55 AM EDTSpecial Marine WarningMFL65 min
Aug 26, 3:13 AM EDTSpecial Weather StatementMFLMonroe47 min
Aug 26, 3:25 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
Aug 26, 4:17 AM EDTSpecial Marine WarningMFL58 min
Aug 26, 4:19 AM EDTSpecial Weather StatementMFLMiami-Dade56 min
Aug 26, 4:30 AM EDTSpecial Weather StatementMFLPalm Beach60 min
Aug 26, 5:10 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
Aug 26, 6:23 AM EDTSpecial Weather StatementMFLCollier52 min
Aug 26, 6:41 AM EDTSpecial Weather StatementMFLBroward49 min
Aug 26, 7:37 AM EDTSpecial Marine WarningMFL23 min
Aug 26, 7:38 AM EDTSpecial Weather StatementMFLPalm Beach37 min
Aug 26, 3:11 PM EDTSpecial Weather StatementMFLGlades64 min
Aug 26, 3:36 PM EDTSpecial Marine WarningMFL24 min
Aug 26, 5:40 PM EDTSpecial Marine WarningMFL35 min
Aug 26, 5:40 PM EDTSpecial Weather StatementMFLCollier35 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.